Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 4, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 23, 2023, 2:02 PM CST for 39 counties in Alabama. It took effect at Jan 24, 2023, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2023, 2:02 PM CST (20:02 UTC)
- In effect from
- Jan 24, 2023, 9:00 PM CST
- Expired
- Jan 25, 2023, 11:36 AM CST
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS74 KBMX 232002 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 202 PM CST Mon Jan 23 2023 ALZ011>015-017>050-240800- /O.NEW.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 202 PM CST Mon Jan 23 2023 ...WIND ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 3 PM CST WEDNESDAY... * WHAT...Sustained winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of Central Alabama. * WHEN...From 9 PM Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
663 WWUS74 KBMX 240420 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1020 PM CST Mon Jan 23 2023 ALZ011>015-017>050-241300- /O.CON.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1020 PM CST Mon Jan 23 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 3 PM CST WEDNESDAY... * WHAT...Sustained winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of Central Alabama. * WHEN...From 9 PM Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 08
598 WWUS74 KBMX 241142 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 542 AM CST Tue Jan 24 2023 ALZ011>015-017>050-242100- /O.CON.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 542 AM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Sustained winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...All of Central Alabama. * WHEN...From 9 PM Tuesday to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
226 WWUS74 KBMX 241830 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1230 PM CST Tue Jan 24 2023 ALZ011>015-017>050-251200- /O.CON.KBMX.WI.Y.0004.230125T0300Z-230125T2100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1230 PM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central Alabama. * WHEN...From 9 PM this evening to 3 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
495 WWUS74 KBMX 251054 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 454 AM CST Wed Jan 25 2023 ALZ011-014-015-024-025-036>038-047-251800- /O.EXT.KBMX.WI.Y.0004.000000T0000Z-230125T1900Z/ Marion-Winston-Walker-Jefferson-Shelby-Coosa-Tallapoosa-Chambers- Lee- Including the cities of Hamilton, Double Springs, Jasper, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, and Opelika 454 AM CST Wed Jan 25 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Marion, Winston, Walker, Jefferson, Shelby, Coosa, Tallapoosa, Chambers and Lee Counties. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ012-013-023-034-035-041-043>046-048>050-251700- /O.EXT.KBMX.WI.Y.0004.000000T0000Z-230125T1700Z/ Lamar-Fayette-Tuscaloosa-Bibb-Chilton-Autauga-Elmore-Montgomery- Macon-Bullock-Russell-Pike-Barbour- Including the cities of Sulligent, Vernon, Fayette, Tuscaloosa, Centreville, Clanton, Prattville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Phenix City, Troy, and Eufaula 454 AM CST Wed Jan 25 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Portions of south central Alabama. * WHEN...Until 11 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ022-030>033-039-040-042-251500- /O.EXT.KBMX.WI.Y.0004.000000T0000Z-230125T1500Z/ Pickens-Sumter-Greene-Hale-Perry-Marengo-Dallas-Lowndes- Including the cities of Carrollton, Livingston, Eutaw, Greensboro, Moundville, Marion, Demopolis, Linden, Selma, Fort Deposit, and Hayneville 454 AM CST Wed Jan 25 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Pickens, Sumter, Greene, Hale, Perry, Marengo, Dallas and Lowndes Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ017>021-026>029-251800- /O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T2100Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 454 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne, St. Clair, Talladega, Clay and Randolph Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
937 WWUS74 KBMX 251534 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 934 AM CST Wed Jan 25 2023 ALZ011-014-015-024-025-036>038-047-251900- /O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T1900Z/ Marion-Winston-Walker-Jefferson-Shelby-Coosa-Tallapoosa-Chambers- Lee- Including the cities of Hamilton, Double Springs, Jasper, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, and Opelika 934 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...West winds 10 to 20 mph with gusts up to 30 mph. * WHERE...Marion, Winston, Walker, Jefferson, Shelby, Coosa, Tallapoosa, Chambers and Lee Counties. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ012-013-023-034-035-041-043>046-048>050-251700- /O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T1700Z/ Lamar-Fayette-Tuscaloosa-Bibb-Chilton-Autauga-Elmore-Montgomery- Macon-Bullock-Russell-Pike-Barbour- Including the cities of Sulligent, Vernon, Fayette, Tuscaloosa, Centreville, Clanton, Prattville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Phenix City, Troy, and Eufaula 934 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Southwest winds 10 to 15 mph. * WHERE...Portions of central Alabama. * WHEN...Until 11 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ017>021-026>029-252100- /O.CON.KBMX.WI.Y.0004.000000T0000Z-230125T2100Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 934 AM CST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne, St. Clair, Talladega, Clay and Randolph Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
308 WWUS74 KBMX 251736 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1136 AM CST Wed Jan 25 2023 ALZ017>021-026>029-251845- /O.CAN.KBMX.WI.Y.0004.000000T0000Z-230125T2100Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 1136 AM CST Wed Jan 25 2023 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue across these areas through the afternoon, but sustained winds and wind gusts will remain below wind advisory criteria. $$ ALZ011-014-015-024-025-036>038-047-251845- /O.CAN.KBMX.WI.Y.0004.000000T0000Z-230125T1900Z/ Marion-Winston-Walker-Jefferson-Shelby-Coosa-Tallapoosa-Chambers- Lee- Including the cities of Hamilton, Double Springs, Jasper, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, and Opelika 1136 AM CST Wed Jan 25 2023 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue across these areas through the afternoon, but sustained winds and wind gusts will remain below wind advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 23, 12:36 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 23, 12:36 PM CST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1236 PM CST Mon Jan 23 2023 ...New SHORT TERM... .SHORT TERM... (This evening through Tuesday) Issued at 1236 PM CST MON JAN 23 2023 A positive-tilted trough extended from over much of New England southwest to over the Mid Atlantic Region. Broad ridging was over much of the Southern and Central Plains while a closed low was over Southern Arizona. Surface low pressure was located southeast of the Maine coast with a cold front extending southwest across Southern Florida while expansive surface high pressure extended from the Pacific Northwest southeast into the Mid-South Region. Lower pressure was located near the upper low across portions of Arizona into New Mexico. A few lower-level clouds were persisting across the northwest counties in association with a strong vorticity maximum swinging southeast over the Southern Appalachians with enough moisture in the 850-925 mb layers to continue to support this development. Otherwise, drier air aloft is mixing downward and drying out the lower levels elsewhere across the forecast area. This afternoon. Expect the positive-tilted trough to move further northeast of the area later this afternoon with the vorticity maximum moving east of the area into Georgia and the Carolinas. Broad ridging will move east over the Central Plains to over the Mid-South region by late afternoon. Surface high pressure will also build eastward further into the region from the west with time. Look for a few clouds to persist across the northeastern counties through mid afternoon, then decreasing with time with fair skies expected elsewhere. Winds will be breezy at times from the northwest with speeds from 8 to 16 mph. Highs will range from the upper 40s far north and in the higher elevations east to readings in the mid 50s far south and southwest. Tonight. Broad ridging aloft will move east over the area tonight while the closed upper low moves southeast over Southern New Mexico and far Western Texas. Sprawling surface high pressure becomes centered over the Tennessee Valley Region overnight while surface low pressure moves southeast into Western Texas. Fair skies are forecast areawide overnight with light north to northeast winds as surface high pressure becomes centered just to our north. An areawide freeze is expected with lows ranging from the upper 20s north and northeast to near the freezing mark far south and southwest. Tuesday. The upper low will move east on Tuesday, becoming centered over Central Texas toward midday while a southwest flow develops aloft as the broad ridge axis shifts to the east of the state. Surface high pressure will move east, becoming centered across Coastal North Carolina toward midday. surface low pressure will deepen with time near Houston Texas while a warm front sharpens from just south of Louisiana southeast across the Florida Strait. Expect a gradual increase in clouds from the southwest through the morning hours on Tuesday followed by a few showers possible across the southwest into the western portion of the area toward midday. Easterly winds will develop through the morning hours from 5-10 mph then increase with time more from the southeast at 7-14 mph. Highs will range from the mid 50s north to near 60 far south. 05 && .LONG TERM... (Tuesday night through Sunday) Issued at 342 AM CST MON JAN 23 2023 A strong storm system will move across the region Tuesday night as a shortwave trough takes on a strongly negative tilt near the Ark-La-Tex. Accordingly, a deepening surface low will move from Louisiana toward the Ohio Valley overnight. The associated warm front will initially be located near the Gulf coast with widespread rain across inland areas. This activity should spread into our forecast area between 6 PM and midnight along with the potential for embedded elevated thunderstorms. East-southeast surface winds will be nearly parallel to the temperature gradient, providing very little contribution to the advection of the higher theta-e airmass near the Gulf Coast. As the surface low gains latitude, winds should veer and allow for warm advection at the surface after midnight. However, the window for this to occur will be very short, and surface-based CAPE is unlikely to advect north of U.S. Highway 80. Across our southern counties, there still appears to be a conditional threat for damaging winds and tornadoes within a strongly forced band of convection. A low confidence threat for damaging winds and tornadoes will remain in our products. Behind this system, dry weather will return for Wednesday afternoon through Saturday as high pressure moves in from the west. The high pressure will shift to the east on Sunday ahead of the next shortwave trough, setting up southerly return flow and the next chance of rain. 87/Grantham && .AVIATION... (18Z TAFS) Issued at 1055 AM CST MON JAN 23 2023 VFR conditions will resume areawide this afternoon through Tuesday morning. Expect only a few clouds across the northeast through mid afternoon, with coverage decreasing with time as drier air mixes downward toward the surface. Low-level winds will remain from the northwest to north at 6-12 kts generally. Only a few high clouds will be present overnight followed by gradual increasing high to mid level clouds from the southwest through the mid to late morning hours on Tuesday. Winds will be light from the north to northeast overnight with speeds up to 5 kts, followed by east to southeast low-level winds during the day Tuesday with speeds from 5-10 kts, increasing just beyond this cycle. A few showers will be possible across the southwest just beyond this cycle as well. 05 && .FIRE WEATHER... Rain-free weather will make a return today and relative humidity values dropping into the 40 to 50 percent range. Winds will shift to the east for Tuesday with relative humidity values dropping into the 30 to 45 percent range. Widespread rain is expected Tuesday night into early Wednesday as a strong storm system moves through. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 27 55 42 54 / 0 0 100 20 Anniston 28 56 44 56 / 0 0 100 20 Birmingham 30 55 45 54 / 0 10 100 20 Tuscaloosa 31 57 45 52 / 0 10 100 10 Calera 30 56 46 54 / 0 10 100 10 Auburn 31 55 46 60 / 0 0 100 50 Montgomery 31 58 48 60 / 0 10 100 20 Troy 32 58 49 64 / 0 10 100 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...05 LONG TERM....87 AVIATION...05
Hazardous weather outlook, Jan 23, 4:18 AM CST, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 418 AM CST Mon Jan 23 2023 ALZ011>015-017>050-241330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 418 AM CST Mon Jan 23 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe storms are possible late Tuesday night through early Wednesday morning across the southern portions of Central Alabama. Damaging winds and tornadoes are the main threats. Breezy conditions will be present outside any storms late Tuesday afternoon through Wednesday morning. Wind gusts may reach 35 to 40 mph at times. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Tuesday night.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.